Doctor insights on:
Lithium Toxicity Symptoms
Lithium toxicity: Lithium can cause nausea, vomiting, diarrhea, dizziness, muscle weakness, and fatigue. Also there can be a fine tremor of the hands or legs, muscle twitches, difficulty walking, slurred speech, nystagmus, and seizures. Management is to reduce dose or temporarily stop the drug. Lithium levels need to be monitored regularly, and kept in therapeutic range (maintenance .6 - 1 mmol/l). ...Read moreSee 1 more doctor answer
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
Discontinued 900mgs of lithium abruptly on dr's advice because was toxic.Now,about a month later, am experiencing depressive symptoms, already?
Follow up appt?: When is your follow up appt for a lithium level? It may then be safe to take 300-600mg a day if your level has decreased adequately. Some patients benefit from subtheraputic levels on less lithium, which is safer. Make sure your thyroid function tests and kidney function tests are also checked regularly while on lithium. ...Read moreSee 1 more doctor answer
How do you treat persistent severe akathisia like symptoms from Lithium toxicity and withdrawal when benzos and propanolol cause breathing issues?
More info is needed: Are you in a hospital setting?how bad of a lithium intoxication? . A low dose lorazepam 0,5mg po q4-6 hours should help. Not sure what breathing problems u refer to, but you'll be monitored .If you are at home and can't take benzos, try a calming, long bath with calming salts, and lavanda oil. Followed by a long walk. ...Read more
I take 300mg twice a day of lithium & my bed time pill seems to knock me out (hard) & i find it hard to wake up 2. Is that to much litium or toxicity?
Take lithium 300mgs. recently started Toviaz (fesoterodine) for bladder problem.can taking Toviaz (fesoterodine) affect the lithium level. had trouble with lithium toxicity before?
Should be safe: No significant interaction between these 2 meds has been found to exist. Always check with your doc if you develop any new symptoms ...Read more
Depends: What do you mean by this? If you are having symptoms that are consistent with lithium toxicity then it is very important to do 2 things: hydrate well (i.e. Drink plenty of water) and go to either an er or urgent care center. If you just think you took too many pills by accident but have not symptoms of toxicity, you should be ok but need to check your levels soon and talk to your doctor soon too. ...Read moreSee 1 more doctor answer
Post chronic lithium toxicity and withdrawal left me with terrible crawling sensations all over my body. Is it temporary and is there a treatment?
Unfortunately: I can't be terribly encouraging about this. Typically with chronic lithium poisoning there is a large body burden of lithium that is difficult to treat. Often this discovered with time or a new medication that alters kidney function or causes dehydration, causing the lithium level to rise. The symptoms you describe are not unusual. Treatment is symptomatic as for other peripheral neuropathies. ...Read more
Im confused, people say they start u out at almost toxic level of lithium. How come there saying im on a low dose? 300 x2 day. What's high dose then
Lower dose - good: High doses can be toxic, so i believe it makes sense to start with a smaller dose and work one's way up to a therapeutic dose based on blood level and how someone is doing clinically! a high dose would be any dose that is too high for you, based on that! no need to be confused - you would not want toxic side effects! ...Read more
- Talk to a doctor live online for free
- Lithium toxicity signs and symptoms
- Lithium orotate toxicity
- Lithium toxicity treatment
- Ask a doctor a question free online
- Lithium toxicity causes
- Signs of lithium toxicity
- Elevated bun in lithium toxicity
- Lithium overdose symptoms
- Talk to a psychologist online for free